Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 1, NWS Morristown, TN

December 31, 20077 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Dec 31, 2007, 11:22 PM EST for 7 counties in Tennessee. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2007, 11:22 PM EST (04:22 UTC)
Expired
Jan 1, 2008, 6:50 AM EST
In force
7 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 010422
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1122 PM EST MON DEC 31 2007

...STRONG AND GUSTY WINDS OVERNIGHT

.SOUTHWESTERLY WINDS HAVE INCREASED AHEAD OF AN APPROACHING COLD
FRONT. THE WINDS WILL GRADUALLY SHIFT TO WEST WITH THE FRONTAL
PASSAGE. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN ALONG
THE TENNESSEE AND NORTH CAROLINA STATE LINE. SUSTAINED SPEEDS OF 20
TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED...MAINLY
ABOVE 2500 FEET.

TNZ018-041-043-045-047-072-074-011200-
/O.NEW.KMRX.WI.Y.0001.080101T0422Z-080101T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1122 PM EST MON DEC 31 2007

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 

SOUTHWEST WINDS HAVE INCREASED AHEAD OF AN APPROACHING COLD
FRONT...AND WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE.
SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN
BE EXPECTED...MAINLY ABOVE 2500 FEET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$
3 follow-up statements
000 
WWUS74 KMRX 010424 CCA
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1122 PM EST MON DEC 31 2007

...STRONG AND GUSTY WINDS OVERNIGHT...

.SOUTHWESTERLY WINDS HAVE INCREASED AHEAD OF AN APPROACHING COLD
FRONT. THE WINDS WILL GRADUALLY SHIFT TO WEST WITH THE FRONTAL
PASSAGE. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN ALONG
THE TENNESSEE AND NORTH CAROLINA STATE LINE. SUSTAINED SPEEDS OF 20
TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED...MAINLY
ABOVE 2500 FEET.

TNZ018-041-043-045-047-072-074-011200-
/O.NEW.KMRX.WI.Y.0001.080101T0422Z-080101T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1122 PM EST MON DEC 31 2007

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 

SOUTHWEST WINDS HAVE INCREASED AHEAD OF AN APPROACHING COLD
FRONT...AND WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE.
SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN
BE EXPECTED...MAINLY ABOVE 2500 FEET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 010848
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
348 AM EST TUE JAN 1 2008

...STRONG AND GUSTY WINDS THROUGH DAYBREAK...

.WESTERLY WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH WILL 
CONTINUE ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE AND NORTH
CAROLINA LINE. THESE STRONG WINDS ARE ASSOCIATED WITH THE PASSAGE
OF A STRONG COLD FRONT THIS MORNING...AND SLIGHTLY HIGHER GUSTS
COULD OCCUR ABOVE 4000 FEET. THE WINDS SHOULD DIMINISH BY DAYBREAK
AS THE COLD FRONT MOVES FURTHER EAST.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS.

TNZ018-041-043-045-047-072-074-011200-
/O.CON.KMRX.WI.Y.0001.000000T0000Z-080101T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
348 AM EST TUE JAN 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING
...FOR THE HIGHER ELEVATIONS ALONG THE TENNESSEE AND NORTH CAROLINA
STATE LINE. 

WESTERLY WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH WILL 
CONTINUE THROUGH DAYBREAK...THEN DIMINISH AS A STRONG COLD FRONT
MOVES FURTHER EAST INTO WESTERN NORTH CAROLINA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 011150
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
650 AM EST TUE JAN 1 2008

...WIND ADVISORY IS NO LONGER IN EFFECT...

.WINDS WERE DIMINISHING ACROSS THE SMOKY AND NORTHERN MOUNTAINS OF
EAST TENNESSEE AS A COLD FRONT MOVED EAST OF THE REGION.

THUS...THE WIND ADVISORY HAS BEEN CANCELLED.

TNZ018-041-043-045-047-072-074-011300-
/O.CAN.KMRX.WI.Y.0001.000000T0000Z-080101T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
650 AM EST TUE JAN 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAD DIMINISHED ACROSS THE SMOKY AND NORTHERN MOUNTAINS...WITH
GUSTS BELOW 35 MPH...ALLOWING THE WIND ADVISORY TO BE CANCELLED. 

$$

TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 31, 10:05 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Dec 31, 10:05 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1005 PM EST MON DEC 31 2007

.DISCUSSION...A COLD FRONT WILL TRACK ACROSS THE REGION
TONIGHT...INCREASING WINDS ACROSS THE AREA.  BREEZY TO LOCALLY WINDY
CONDITIONS ARE EXPECTED WITH NORMALLY FAVORED LOCATIONS SEEING 20 TO
NEAR 30 MPH SUSTAINED AND GUST OF 35 MPG...LOCALLY 40 MPG POSSIBLE.
LACK OF MOISTURE ASSOCIATED WITH THE FRONT WILL LIMIT PRECIP. WITH
MUCH COLDER AIR FILLING IN BEHIND THE FRONT...PRECIP MAY BEGIN AS
RAIN BUT WILL SWITCH OVER TO SNOW...MAINLY FLURRIES.  THE AREA WITH
THE BEST CHANCE OF SNOW WILL BE FAR NORTHERN LOCATIONS AND OVER
HIGHER TERRAIN WHERE UPSLOPE FLOW WILL AID IN THE DYNAMICS.  NO
ACCUMULATIONS ARE EXPECTED BUT SOME FAVORED LOCATIONS COULD SEE A
DUSTING BY SUNRISE.  ALL LOOKS GOOD THE CURRENT FORECAST WILL UPDATE
TO REMOVE EVENING WORDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN    32  42  21  35  17/  10  10   0  0  0
KNOXVILLE AIRPORT, TN      31  38  21  26  15/  20  20  30  10  0
OAK RIDGE, TN              31  38  20  29  15/  40  20  20  10  0
TRI CITIES AIRPORT, TN     28  36  19  24  15/  20  30  60  40  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
     COCKE SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...UNICOI.

VA...NONE.
&&

MJB
Hazardous weather outlook, Dec 31, 5:02 AM EST, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 AM EST MON DEC 31 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-011015-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
502 AM EST MON DEC 31 2007 /402 AM CST MON DEC 31 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOWEVER...A LIGHT MIX OF RAIN AND SNOW MAY DEVELOP BEFORE DAYBREAK
TUESDAY...MAINLY ACROSS NORTHERN PARTS OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL BRING MUCH
COLDER AIR INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS
TUESDAY AND WEDNESDAY. AFTER THE COLD FRONT MOVES EAST OF THE
REGION ON TUESDAY...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING
SNOW SHOWERS TO MOST OF THE AREA...WITH A SIGNIFICANT SNOWFALL FOR
HIGHER ELEVATIONS. FOR MORE DETAILS...PLEASE SEE OUR LATEST SPECIAL
WEATHER STATEMENT (MEMSPSMRX).

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR REMAINING DAYS OF
THE EXTENDED PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...OBSERVERS ARE
ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS WEEK.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:44 PM ESTSnow AdvisoryMRXCarter, Claiborne, Greene, Hancock, Hawkins, Sullivan and 1 more24 hr
Jan 1, 3:44 PM ESTWinter Storm WarningMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more24 hr

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.